Arizona, 2015High Wind in Arizona, December 26, 2015
December 26, 2015 · NWS FGZ · 1 event in 1 county or zone
Another storm system hit northern Arizona with strong winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another storm system hit northern Arizona with strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Dec 26, 9:07 AM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 26, 9:07 AM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
907 AM MST SAT DEC 26 2015
.SYNOPSIS...VERY COLD AND BLUSTERY CONDITIONS WILL DEVELOP ACROSS
NORTHERN ARIZONA TODAY...WITH LOW WIND CHILL VALUES FOR THE HIGHER
TERRAIN. THERE IS A CHANCE OF SNOW SHOWERS ALONG THE MOGOLLON RIM
WITH SNOW SHOWERS LIKELY FOR THE WHITE MOUNTAINS. FAIR...BUT
CONTINUED COLD WEATHER IS EXPECTED SUNDAY AND MONDAY. ANOTHER COLD
LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SNOW SHOWERS BACK TO
THE REGION MONDAY NIGHT INTO TUESDAY.
&&
.UPDATE...MADE A COUPLE UPDATES THIS MORNING TO INCREASE THE
CHANCES FOR PRECIPITATION ALONG THE MOGOLLON RIM FROM SHOW LOW TO
FLAGSTAFF TO ACCOUNT FOR CURRENT RADAR TRENDS AND OBSERVATIONS.
ALSO, MADE SOME MINOR INCREASES TO THE CHANCES FOR PRECIPITATION
IN THE SAME AREA THROUGH AROUND MIDDAY AS UPSLOPE WINDS ARE
FORECASTED TO INCREASE OVER THE NEXT FEW HOURS. UNCERTAINTY
PRIMARILY LIES IN THE WESTERN EXTENT OF THE UPSLOPE INDUCED
SNOWFALL AS THE CUTOFF LOW, CURRENTLY POSITIONED OVER EAST-
CENTRAL ARIZONA, PUSHES EASTWARD THROUGHOUT THE DAY.
&&
.PREV DISCUSSION /428 AM MST/...THE UPPER LOW IS IN THE PROCESS OF
CLOSING OFF THIS MORNING AS IT SHIFTS SOUTHWARD ACROSS ARIZONA.
NORTHEAST FLOW ALOFT IS ALREADY INCREASING AND WILL BECOME STRONG
LATER THIS MORNING INTO THIS EVENING...ESPECIALLY ACROSS THE
MOGOLLON RIM...YAVAPAI COUNTY AND NORTHERN GILA COUNTY. A WIND
ADVISORY HAS BEEN ISSUED THROUGH THIS EVENING FOR THESE
AREAS...EXPECTING NORTH TO NORTHEAST WIND GUSTS IN THE 35 TO 45
MPH RANGE...LOCALLY HIGHER IMMEDIATELY DOWNWIND OF MOUNTAIN PEAKS.
TEMPERATURES BY THIS AFTERNOON ARE EXPECTED TO BE NEAR 20 DEGREES
BELOW NORMAL. COMBINED WITH THE GUSTY WINDS...WIND CHILL VALUES
WILL STRUGGLE TO REACH ZERO OVER THE MOUNTAINS WITH TEENS AND 20S
FOR THE LOWER ELEVATIONS. THERE IS ALSO A CHANCE FOR SOME LIGHT
UPSLOPE SNOW ON THE UPSLOPE NORTH SIDE OF THE MOGOLLON RIM MAINLY
THIS MORNING. LIGHT SNOW IS LIKELY TODAY THROUGH SUNDAY MORNING
FOR THE WHITE MOUNTAINS WHERE A FEW INCHES OF NEW SNOW ARE
POSSIBLE.
FAIR WEATHER RETURNS TO THE REGION SUNDAY AFTERNOON THROUGH
MONDAY...THOUGH TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW
NORMAL. ANOTHER COLD LOW PRESSURE SYSTEM IS FORECAST TO CROSS THE
STATE MONDAY NIGHT INTO TUESDAY. WE INCREASED THE CHANCE OF SNOW
SHOWERS FOR THIS TIME PERIOD WITH THIS MORNINGS FORECAST PACKAGE.
MODEL PRECIPITATION FORECASTS CONTINUE TO BE RATHER LIGHT WITH
THIS SYSTEM...BUT WE WILL CONTINUE TO MONITOR FOR ANY CHANGES SO
STAY TUNED.
&&
.AVIATION...FOR THE 18Z PACKAGE...AREAS ALONG THE NORTH SIDE OF THE
MOGOLLON RIM FROM KFLG SOUTHEAST THROUGH KSOW WILL EXPERIENCE
FREQUENT MVFR/IFR IN SHSN AND BLOWING SNOW THROUGH THIS AFTERNOON.
ELSEWHERE PRIMARILY VFR CONDITIONS EXPECTED. STRONG N/NW WINDS
DEVELOPING 20-25 KTS GUSTING 30-40 KTS THROUGH 03-06Z.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR AZZ008-015-016-018-
037-038.
&&
PUBLIC...RR/JJ
AVIATION...MCS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 26, 3:58 AM MST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
358 AM MST SAT DEC 26 2015
AZZ004>018-037>040-270300-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
358 AM MST SAT DEC 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
GUSTY NORTHEAST WINDS WILL DEVELOP THROUGH THIS EVENING WITH GUSTS
OF 35 TO 45 MPH ALONG AND SOUTH OF THE MOGOLLON RIM. THIS WILL
RESULT IN VERY COLD WIND CHILL VALUES. THERE WILL ALSO BE A CHANCE
OF SNOW SHOWERS ALONG THE NORTH SIDE OF THE MOGOLLON RIM...WITH
SNOW SHOWERS LIKELY ACROSS THE WHITE MOUNTAINS. SPOTTY LIGHT
ACCUMULATIONS ARE POSSIBLE ALONG THE MOGOLLON RIM...WITH A FEW
INCHES OF NEW SNOW ACROSS THE WHITE MOUNTAINS BY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ON SUNDAY...BELOW NORMAL TEMPERATURES CONTINUE WITH A CHANCE OF
SNOW SHOWERS OVER THE WHITE MOUNTAINS. DRY...BUT COLD CONDITIONS
ARE EXPECTED MONDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING A
CHANCE OF SNOW SHOWERS BACK TO THE AREA MONDAY NIGHT INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
High Wind, Western Mogollon Rim
- When
- December 26, 10:29 AM MST
- Where
- Western Mogollon Rim forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
A peak wind gust of 63 MPH was recorded at the Flagstaff Airport at 1029 AM.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 26 to 28, 201513 deaths · 635 injured · $41 million · EF4 · 63 events
- Flash Flooding and Flooding in Missouri, December 26 to 28, 201515 deaths · $45 million · 1 in hail · 128 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20156 deaths · 12 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20154 deaths · $7.2 million · 12 events
- Blizzard and Ice Storm in Texas, December 26 to 28, 20152 deaths · $33 million · 24 events
- Flash Flooding and Flooding in Oklahoma, December 26 to 31, 20152 deaths · $110,000 · 1 in hail · 76 events
- Blizzard and Heavy Snow in New Mexico, December 26 to 27, 20151 death · 1 injured · $401 million · 29 events
- Flash Flooding and Flooding in Missouri, December 26 to 31, 20151 death · $244 million · 33 events
- Flooding and Heavy Rain in Kansas, December 26 to 29, 2015$1.3 million · 3 events
- Flash Flooding and Flooding in Arkansas, December 26 to 31, 20151 in hail · 42 events
- High Wind and Strong Wind in California, December 26 to 27, 20152 injured · $19,000 · 70 kt wind · 11 events
- Flooding in Kentucky, December 26 to 31, 2015$24,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605787.